Forum

Help I cant stop itching

Hi Everyone,

I have had RRMS for about 4 years now and been on Tecfidera throughout. It has only been in the past couple of months that I have started itching and it is driving me insane! Its mainly at the back of my neck and my arms, in the bend of the elbow and I scratch until it is bright red! (I know I shouldn’t, but can’t help it!)

My husband says I scratch in my sleep too!

It happens a lot, but is more severe after a tablet. I am considering stopping taking them, but worried it will have a detriment on me!

I’ve called the MS nurse, but she just told me to eat when taking the tablet, which I already do, and to take an asprin. That was it, I felt like I was an inconvenience to her and she didn’t really have an answer to help!

I am prepared to try anything!

If anyone has any tips they would be greatly appreciated!

Thank you

Emily.

Does your skin get a red rash? If so it might be Hives and could be helped by taking an antihistamine. Hives - NHS

Has anything else changed in the last few months? is it a rash or an invisible itch? If its hives then i agree with whammel take antihistimine.

Have you only recently added the aspirin? If so maybe stop it see if it helps. I get invisible itch with my MS i expect a lot of us do, but it is down to nerve pain so nothing to do with the meds.

try the antihistimine, see your GP its not always down to MS.

I know the itch of MS is a nightmare but you need to know if its your meds, but if they are working maybe just try and switch off from the itch.

its a process of elimination. it may be because you have been on them so long. I would talk to you gp, maybe you need a blood test to make sure nothing is going on.

https://www.medicalnewstoday.com/articles/325954.php#side-effects

I have a rash on the back of my left hand and also on my elbows and I don’t take any medication. I agree with Crazy Chick I think it is just one of the symptoms of ms and probably nothing to do with the medication.

I do get a ‘bumpy rash’ when I have been itching the area, so I will try and take an antihistamine. Thank you! :slight_smile:

It starts off as an invisible itch and then turns into more of a rash once I have started itching. I will make an appointment with my GP, thank you! I think the meds just exacerbate the itch as they do case flushing and I tend to want to itch more whe hot! Thank you for replying to me!! :slight_smile:

Thanks Deb, I think that is probably right, I was just hoping there might be a magical remedy for it out there! :slight_smile:

I itch like crazy to, no rash, just a constant itch, on my head, neck, ears mainly, but can get it in other places too, I’ve had this since being diagnosed, I’m SPMS, never taken DMD, only on Baclofen, which I have been for years, my nurse said it can be the nerves playing up, hope this helps.

Yup constantly scratching, Antihistamines do help sometimes as will a wad of cotton wool soaked in Witchhazel And held gently on the area (arms, legs, back, shoulders, chest) I have spoken with my GP in the past about this itching But as per usual she just dismissed it as a possible symptom of anything, other than the usual diet, or soaps or other lifestyle choices.

Ahh thank you! Its good to hear I am not the only one! I will try the witchhazel! Thank you! Emily.